Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2018, 4:49 PM CDT for Ottawa County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 9, 2018, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WWUS84 KTSA 092149
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT THU AUG 9 2018
OKZ058-092215-
Ottawa OK-
449 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
515 PM CDT...
At 448 PM CDT, a strong thunderstorm was located over Treece, moving
south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Cardin...
This includes Interstate 44 between mile markers 308 and 317.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3682 9473 3688 9500 3694 9500 3695 9499
3696 9501 3700 9498 3700 9472
TIME...MOT...LOC 2148Z 015DEG 4KT 3699 9485
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:58 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 9, 2:58 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 258 PM CDT Thu Aug 9 2018 .DISCUSSION... Upper low, clearly seen in the water vapor imagery this afternoon moving into far southwest MO, will continue drifting ESE. Could see a few isolated thunderstorms develop across far northeast Oklahoma or northwest Arkansas. Steep low level lapse rates could allow for brief downburst potential but activity should quickly dissipate early this evening with the loss of surface heating. Next upper trough, currently over ND/SD will dive south through the central plains tonight into Friday. A weak frontal boundary will approach from the north Friday afternoon/evening with isolated showers/thunderstorms again possible. Upper trough still forecast to stall as upper low over the Texas panhandle on Saturday. NAM hinting at the potential for smaller scale MCV development ahead of upper low from thunderstorm complex over north Texas. This feature may lift north into the area Saturday afternoon, providing scattered thunderstorm development, which would be aided by peak heating. Best precipitation chances still appear to be Sunday through the middle part of next week as upper low becomes more elongated and begins a slow progression eastward. PWAT values will continue to increase to around 2 inches by Wednesday with locally heavy rainfall possible in the stronger thunderstorm bands. High temperatures should remain several degrees below normal through the early to middle part of next week with the extensive cloud cover/precip expected. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 95 70 93 / 10 20 20 30 FSM 71 95 71 92 / 10 20 20 30 MLC 70 93 70 90 / 0 10 20 30 BVO 67 94 64 92 / 20 20 20 30 FYV 65 91 66 91 / 20 20 20 30 BYV 68 93 68 92 / 20 20 20 30 MKO 69 93 70 91 / 10 20 20 20 MIO 68 93 68 92 / 20 20 20 30 F10 70 93 70 91 / 0 10 20 20 HHW 71 94 72 91 / 10 20 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Aug 9, 2:50 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 250 PM CDT Thu Aug 9 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 250 PM CDT Thu Aug 9 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Far northeast Oklahoma into northwest Arkansas. ONSET...After 330 PM. DISCUSSION... A limited or isolated damaging wind threat exists with thunderstorms this afternoon. Isolated to scattered thunderstorms over southwest Missouri and southeast Kansas may drift down into far northeast Oklahoma and northwest Arkansas this afternoon. Isolated storm development is also possible in this region. The strongest storms could produce damaging microbursts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unsettled weather pattern will continue through the weekend and early next week. Thunderstorm chances will exist most every day, however Friday and Saturday will offer the lowest chances with increasing chances for the first part of next week. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Aug 9, 4:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT THU AUG 9 2018
OKZ058-092215-
Ottawa OK-
449 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTTAWA COUNTY UNTIL
515 PM CDT...
At 448 PM CDT, a strong thunderstorm was located over Treece, moving
south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Treece... Picher...
Ottawa... Cardin...
This includes Interstate 44 between mile markers 308 and 317.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3682 9473 3688 9500 3694 9500 3695 9499
3696 9501 3700 9498 3700 9472
TIME...MOT...LOC 2148Z 015DEG 4KT 3699 9485
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:30 PM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Aug 9, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 24 min |
| Aug 9, 6:30 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Aug 9, 6:35 PM CDT | Special Weather Statement | TSA | Benton | 25 min |
| Aug 9, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.